MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC TRACKER 9733533XOM ENT INSTRUMENT; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC TRACKER 9733533XOM ENT INSTRUMENT; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 9733533XOM
Medical Device Problem Codes Device Sensing Problem (2917); Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This regulatory report is being submitted due to retrospective review through capa: 624392.A0709: registration issues a22: verification issues f26: no patient impact f1908: delay of less than one hour h3, h6: no products have been returned to medtronic for analysis.Codes b17, c20, and d15 are applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a navigation system during a functional endoscopic sinus surgery (fess) procedure.It was reported the site was having issues registering.After successfully registering at 2.3mm, the straight suction would not verify.The ear, nose/throat (ent) tracker on the straight suction would not go below 3.5mm.The site had used a total of two ent trackers that would not go below 3.5mm.At first they did not add the straight suction to the equipment list as well.Troubleshooting was done and technique was bad at first.Technical services (ts) had the site start at the tip of the nose and only trace on the hard surfaces and that gave then a successful registration.The other registrations were not accurate in verify accuracy (5.0 mm, 6.2 mm, 4.2 mm,4.1 mm) and the lines were not on the nose or the forehead they were on the cheeks and eyes.The points looked sunk in as well.Ts noticed this due to the yellow circle of accuracy showing up behind the nose area.After the doctor traced lighter and stayed on the hard surfaces accuracy was at 2.3mm.The image had most of the forehead gone as well.Ts had to change them to trace.They were originally on patient tracker.Three point trace would not line up once they went to the second blue dot.Ts had to change the back to trace and work on their tracing technique (that was when they traced on hard surfaces and registration was successful).The gel donut was removed from under the patients head as well.There were green lights on the breakout box as well, and would always read if it was plugged in.There was less than an hour delay in surgery.The use of medtronic imaging and navigation was aborted.The surgery was aborted.There was no other reported impact on patient outcome.Additional information was received.The surgery was not aborted.

Brand Name
TRACKER 9733533XOM ENT INSTRUMENT
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key20906110
Report Number1723170-2024-03861
Device Sequence Number21121091
Product Code HAW
UDI-Device Identifier00763000588342
UDI-Public00763000588342
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K001284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2024
Device Model Number9733533XOM
Device Catalogue Number9733533XOM
Device Lot Number220912J
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2023
Initial Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexMale
Patient Weight137 KG